Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 9, 2011, 10:35 PM EDT for Lake County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2011, 10:35 PM EDT (02:35 UTC)
- Expired
- Oct 9, 2011, 11:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WWUS82 KMLB 100235
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 PM EDT SUN OCT 9 2011
FLZ044-045-053-144-100330-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1035 PM EDT SUN OCT 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1130 PM EDT.
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
11 MILES NORTHWEST OF PAISLEY TO INTERCESSION CITY...MOVING
SOUTHWEST AT 20 MPH.
THE PRIMARY THREAT WILL BE STRONG WIND GUSTS OF 45 TO 55 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THIS SQUALL MOVES THROUGH.
LAT...LON 2896 8196 2897 8166 2927 8164 2921 8162
2920 8158 2906 8154 2807 8131 2808 8145
2814 8146 2814 8153 2826 8156 2826 8166
2834 8167 2835 8196
TIME...MOT...LOC 0232Z 046DEG 17KT 2911 8166 2827 8153
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 9:46 PM EDT, 49 minutes earlier.
Area forecast discussion, Oct 9, 9:46 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
946 PM EDT SUN OCT 9 2011
.DISCUSSION...
...PERIODS OF HEAVY RAIN OVERNIGHT ALONG THE COAST OF BREVARD AND
VOLUSIA COUNTIES...
...VERY HAZARDOUS MARINE CONDITIONS AND BEACH EROSION LIKELY
OCCURRING...
CURRENT-OVERNIGHT...A MID-LEVEL CIRCULATION WITH AN ASSOCIATED TIGHT
SURFACE PRESSURE GRADIENT EXISTS OFF THE BREVARD COUNTY COAST THIS
EVENING. THIS FEATURE HAS BEEN FORECAST TO MOVE SLOWLY NORTHWEST
OVER THE NEXT 24 HOURS. NASTY MARINE CONDITIONS WITH BUOY 41009 20
NAUTICAL MILES OFF THE COAST OF THE CAPE CONSISTENTLY GUSTING OVER
50 KNOTS WHERE NOW A STORM WARNING EXISTS UNTIL 5 AM. A VERY LOW
POTENTIAL EXISTS FOR A FEW LOW-TOPPED ROTATING STORMS CAPABLE OF
WATER SPOUTS OR A BRIEF TORNADO ALONG THE IMMEDIATE COAST. SOME
STRONG WINDS/GUSTS HAVE MADE IT TO THE VOLUSIA AND SPACE COASTS WITH
LIKELY DAMAGE IN TERMS OF TREES DOWN AND POSSIBLE POWER OUTAGES. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT (PRESENTLY)
ACROSS COASTAL VOLUSIA...BREVARD AND INDIAN RIVER COUNTIES WHERE
SUSTAINED WINDS WILL OCCASIONALLY APPROACH 40 MPH ALONG THE
IMMEDIATE COAST WITH GUSTS TO AROUND 60 MPH EXPECTED. A WIND
ADVISORY HAS BEEN EXTENDED ACROSS A PORTION OF THE INTERIOR TO
INCLUDE INLAND VOLUSIA...SEMINOLE...ORANGE AND OSCEOLA COUNTIES
UNTIL 4 AM. HERE GUSTS OF 40 TO 45 MPH MAY BE POSSIBLE. WINDS HAVE
BEEN FORECAST TO EVENTUALLY DECREASE OVERNIGHT BUT LOW CONFIDENCE IN
SHORT TERM MODELS CURRENTLY FOR BOTH SPEED AND DIRECTION SURROUNDING
EVOLUTION OF LOW PRESSURE OFF OF THE COAST.
LARGER BLOB OF HEAVY PRECIPITATION MOVING SLOWLY ONSHORE OF NORTH
BREVARD COUNTY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE
LOCALLY HERE THROUGH MIDNIGHT AT LEAST.
MAIN SHORT TERM CONCERNS OVERNIGHT CONTINUE TO REVOLVE AROUND
DEVELOPING LOW WITH ASSOCIATED TIGHT SURFACE PRESSURE
GRADIENT...LOCALLY HEAVY RAINFALL ALONG THE BREVARD-VOLUSIA
COASTS...STRONG SURFACE WINDS AND VERY HAZARDOUS MARINE CONDITIONS.
A FLOOD WATCH CONTINUES UNTIL 4 AM OVERNIGHT AND MAY HAVE TO BE
PUSHED FARTHER OUT FOR A PORTION OF EAST CENTRAL FLORIDA DEPENDING
ON PRECIPITATION TRENDS THESE NEXT SEVERAL HOURS. WILL CONTINUE HIGH
POPS BREVARD COUNTY NORTHWARD AND ALONG AND NORTH OF THE I-4
CORRIDOR OVERNIGHT. ANY ISOLATED LIGHTNING STORMS MOSTLY LIKELY
ALONG THE BREVARD AND VOLUSIA COASTS.
&&
.AVIATION...SOME THINNING OF CLOUDS NEAR KSUA/KFPR WITH DRIER AIR
ENTRAINMENT OCCURRING IN THIS AREA. FURTHER NORTH CONSIDERABLE CLOUD
COVER CONTINUES. SCATTERED TO NUMEROUS RAIN SHOWERS CONTINUE TO MOVE
INLAND FROM THE COAST NORTH OF KMLB. A VERY TIGHT PRESSURE GRADIENT
IS LOCATED KVRB NORTHWARD TO KDAB. MVFR CIGS/VSBYS INVOF
PRECIPITATION. WILL CONTINUE TO HANDLE WITH TEMPO GROUPS IN TAFS.
SCATTERED SHOWER/STORM CHANCES DURING THE DAY MON.
AN AIRPORT WEATHER WARNING CONTINUES AT KDAB UNTIL MIDNIGHT FOR
SUSTAINED WINDS 25 TO 35 KNOTS AND GUSTS TO AROUND 50 KNOTS.
&&
.MARINE...OVERNIGHT...DEVELOPING LOW PRESSURE OFF OF THE BREVARD
COUNTY COAST TONIGHT WITH VERY TIGHT PRESSURE GRADIENT ASSOCIATED.
STORM WARNING ISSUED THIS EVENING FOR ALL MARINE ZONES NORTH OF
SEBASTIAN INLET AS BUOY 41009 HAS REPEATEDLY REPORTED WIND GUSTS IN
EXCESS OF 50 KTS. THIS HAZARD RUNS THROUGH 5 AM PRESENTLY. SMALL
CRAFT ADVISORIES EXIST SOUTH OF SEBASTIAN INLET. SEAS MOST RECENTLY
UP TO 22 FEET AT BUOY 41009. LONG PERIOD SWELLS 11-12 SECONDS.
&&
.HYDROLOGY...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR SHINGLE CREEK
AT CAMPBELL DUE TO THE HEAVY RAINFALL FROM THE PAST COUPLE OF DAYS.
SOME ADDITIONAL LIGHT RAINFALL IS FORECAST OVER THE REMAINDER OF THE
NIGHT AND INTO MONDAY. THE CREEK IS EXPECTED TO CREST JUST ABOVE
FLOOD STAGE BY MONDAY EVENING. FLOOD STAGE IS 59.0 FEET FOR THE
LOCATION AT CAMPBELL WITH SURROUNDING COMMUNITIES OF GOOD SAMARITAN
VILLAGE AND SHERWOOD FOREST.
THE GAUGE SITE ABOVE LAKE HARNEY IS ALSO BEING MONITORED FOR RISES
NEAR ACTION STAGE AND PERSISTENT HEAVY RAINS WILL CAUSE THE SAINT
JOHNS SITE AT GENEVA (SEMINOLE COUNTY) TO STEADILY RISE OVER THE
NEXT FEW DAYS. CURRENT MODEL RESULTS SHOW A SLOW AND STEADY RISE TO
ACTION STAGE BUT NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST.
LUCIE.
HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL VOLUSIA-
INDIAN RIVER-NORTHERN BREVARD-SOUTHERN BREVARD.
WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR INLAND VOLUSIA-ORANGE-
OSCEOLA-SEMINOLE.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 AM EDT MONDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
STORM WARNING UNTIL 5 AM EDT MONDAY FOR COASTAL WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM UPDATES/AVIATION: SEDLOCK
IMPACT WEATHER/RADAR: WIMMER
RADAR: MOSES
HMT: BOWEN
COORDINATOR: KELLYHazardous weather outlook, Oct 9, 6:10 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 610 PM EDT SUN OCT 9 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 610 PM EDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... OCCASIONAL BRIEF SQUALLS WILL CONTINUE TO MOVE QUICKLY WESTWARD AT 40 MPH AND PRODUCE GUSTY WINDS 40 TO 50 MPH AND POSSIBLY A FEW LIGHTNING STRIKES...MAINLY NEAR THE COAST. SINCE THE GROUND ACROSS EAST CENTRAL FLORIDA IS WATERLOGGED FROM ALL THE HEAVY RAIN OF THE PAST TWO DAYS...WINDS OF THIS STRENGTH WILL BE CAPABLE OF BLOWING DOWN TREES...ESPECIALLY THOSE THAT ARE WEAK...OR WITH SHALLOW ROOT SYSTEMS. .TORNADO THREAT... LOW LEVEL WIND SHEAR IS FORECAST TO INCREASE AHEAD OF AN APPROACHING SURFACE LOW PRESSURE CENTER. THERE IS A LOW...BUT DISCERNIBLE THREAT FOR TORNADOES...MAINLY ALONG THE VOLUSIA AND SPACE COASTS. .FLOOD IMPACT... CONTINUED STRONG AND GUSTY ONSHORE WINDS WILL GENERATE RAIN AND SQUALLS OVER THE ATLANTIC THAT MOVE QUICKLY ACROSS THE AREA. SOME TRAINING OF ECHOES IS EXPECTED WHICH COULD PRODUCE 2 TO 4 INCHES OF RAIN OVER VOLUSIA AND BREVARD COUNTIES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING AND STANDING WATER CONDITIONS IN SOME AREAS...AND ALSO CAUSE ADDITIONAL POOR DRAINAGE FLOODING...ESPECIALLY IN LOCATIONS THAT ARE HISTORICALLY VULNERABLE TO FLOODING. .HIGH WIND IMPACT... STRONG LOW LEVEL NORTHEASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS THIS EVENING...ESPECIALLY ACROSS VOLUSIA...BREVARD AND INDIAN RIVER COUNTIES WHERE A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT. POWER OUTAGES AND MINOR DAMAGE WILL BE LIKELY...ESPECIALLY FROM FALLING TREES AND TREE LIMBS DUE TO THE AFOREMENTIONED WATERLOGGED CONDITIONS. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING ALONG THE COAST ACROSS SAINT LUCIE AND MARTIN COUNTIES AND A LAKE WIND ADVISORY IS IN EFFECT OVER INTERIOR SECTIONS. .COASTAL FLOOD IMPACT... THE OCEAN WILL BE LIKE A WASHING MACHINE THROUGH TONIGHT AS GUSTY NORTHEASTERLY WINDS OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING WAVES ALONG THE BEACHES AND JETTIES. A HIGH SURF ADVISORY REMAINS IN EFFECT. DUE TO THE PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT. .RIP CURRENT IMPACT... ALTHOUGH THE PRIMARY BEACH THREAT WILL BE LARGE BREAKING WAVES... DANGEROUS RIP CURRENTS OCCUR DURING LARGE WAVE EVENTS...MAINLY ALONG PIERS AND JETTIES. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 50 AND 60 KNOTS...MAINLY NORTH OF SEBASTIAN INLET. .WATERSPOUT IMPACT... THERE IS A LOW THREAT FOR WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERS...ESPECIALLY NORTH OF SEBASTIAN INLET. .WIND AND SEA IMPACT... EASTERLY WINDS OF 30 TO AROUND 40 KNOTS WITH FREQUENT GUSTS TO 50 KNOTS...ESPECIALLY NORTH OF SEBASTIAN INLET WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO AROUND 20 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS WILL DIMINISH ON MONDAY BUT SEAS WILL BE SLOW TO SUBSIDE... WHICH WILL CAUSE DANGEROUS BOATING CONDITIONS NEAR INLETS. ROUGH SURF WILL LINGER ON MONDAY AND RIP CURRENTS WILL BE A HAZARD INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR DAMAGE...FLOODING...HIGH WINDS AND RAINFALL TOTALS OVER 3 INCHES. LASCODY/CRISTALDI/SEDLOCK
In the hours before
Special weather statement, Oct 9, 8:32 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 832 PM EDT SUN OCT 9 2011 AMZ550-552-555-570-572-575-FLZ041-045>047-053-054-141-147-100200- COASTAL VOLUSIA-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20 NM TO 60 NM OFFSHORE-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE OUT TO 20 NM-INDIAN RIVER-INLAND VOLUSIA- NORTHERN BREVARD-ORANGE-OSCEOLA- SEBASTIAN INLET TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- SEBASTIAN INLET TO JUPITER INLET OUT TO 20 NM-SEMINOLE- SOUTHERN BREVARD-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20 NM TO 60 NM OFFSHORE- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20 NM- 832 PM EDT SUN OCT 9 2011 ...DAMAGING WINDS CONTINUE ALONG THE INDIAN RIVER...BREVARD...AND VOLUSIA COUNTY COASTS... LATEST DOPPLER WEATHER RADAR AND SURFACE OBSERVATIONS INDICATE THAT THE LOW PRESSURE CENTER OFFSHORE SEBASTIAN INLET IS DEEPENING AND SLOWLY DRIFTING TO THE NORTHWEST TOWARD THE BREVARD COUNTY COAST. NUMEROUS REPORTS OF WIND GUSTS BETWEEN 50 AND 60 MPH HAVE BEEN REPORTED ALONG THE VOLUSIA...BREVARD AND INDIAN RIVER COUNTY COASTS OVER THE PAST TWO HOURS. SUSTAINED WINDS OF 35 TO 40 MPH WILL CONTINUE THROUGH AT LEAST MIDNIGHT...WITH GUSTS UP TO 70 MPH POSSIBLE ALONG THE BREVARD AND VOLUSIA COUNTY COASTS. LOCATIONS ALONG THE I-95 CORRIDOR...FAR EASTERN SEMINOLE...ORANGE... AND OSCEOLA COUNTIES...WILL CONTINUE TO SEE SUSTAINED EAST-NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS ACROSS METRO ORLANDO WILL REMAIN AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE. THESE WINDS HAVE CAUSED DAMAGE TO TREES...ROOFS AND POWER LINES IN BREVARD AND VOLUSIA COUNTIES THIS EVENING...AND ADDITIONAL DAMAGE WILL BE POSSIBLE. THE BAND OF VERY HEAVY RAINFALL JUST OFFSHORE THE BREVARD COUNTY COAST HAS REMAINED NEARLY STATIONARY OVER THE PAST HOUR...BUT IS EXPECTED TO DRIFT TOWARDS THE NORTHERN BREVARD COAST AROUND CAPE CANAVERAL OVER THE NEXT TWO HOURS. RAINFALL RATES IN THIS BAND HAVE BEEN BETWEEN 2 TO 4 INCHES AN HOUR...WHICH WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS BREVARD AND VOLUSIA COUNTIES. IN ADDITIONAL TO VERY STRONG WINDS AND VERY HEAVY RAINFALL... FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITHIN THESE STRONGER BANDS. THE THREAT FOR TORNADIC WATERSPOUTS WILL ALSO INCREASE ACROSS NORTHERN BREVARD COUNTY AS THIS STRONG BAND APPROACHES THE COAST. && ADDITIONAL DETAILS...INCLUDING GRAPHICS ARE AVAILABLE ONLINE AT: HTTP://WWW.SRH.NOAA.GOV/MLB/BLOG.PHP MOSES
Local storm report, Oct 9, 9:18 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
918 PM EDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM NON-TSTM WND GST 4 NE CAPE CANAVERAL 28.44N 80.56W
10/09/2011 M69 MPH BREVARD FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 20 MEASURED A 60 KT/69 MPH
WIND GUST.
&&
ARBSpecial weather statement, Oct 9, 9:22 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 922 PM EDT SUN OCT 9 2011 AMZ550-552-570-572-FLZ047-141-147-100230- COASTAL VOLUSIA-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20 NM TO 60 NM OFFSHORE-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE OUT TO 20 NM-NORTHERN BREVARD-SOUTHERN BREVARD- VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20 NM TO 60 NM OFFSHORE- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20 NM- 922 PM EDT SUN OCT 9 2011 ...BAND OF DAMAGING WINDS AND INTENSE RAIN MOVING INTO NORTHERN BREVARD COAST... THE BAND OF DAMAGING WINDS...VERY INTENSE RAINFALL...AND FREQUENT LIGHTNING THAT HAS BEEN JUST OFFSHORE THE BREVARD COUNTY COAST MOST OF THIS EVENING IS NOW MOVING INTO THE NORTHERN BREVARD COAST NEAR CAPE CANAVERAL. AS THIS BAND MOVES INYO THE COAST...FREQUENT GUSTS OF 60 TO 70 MPH WILL CONTINUE WITH HIGHER GUSTS POSSIBLE ACROSS PORT CANAVERAL...THE MERRITT ISLAND WILDLIFE REFUGE AND KENNEDY SPACE CENTER NORTHWARDS INTO SOUTHERN VOLUSIA COUNTY INCLUDING OAK HILL AND EDGEWATER. A CAPE WIND TOWER HAS RECENTLY REPORTED A WIND GUST OF 69 MPH. AREAS ALONG THE MAINLAND WEST OF US 1 FROM ROCKLEDGE NORTHWARDS WILL SEE FREQUENT GUSTS BETWEEN 50-55 MPH WITH HIGHER GUSTS POSSIBLE IF THE BAND CAN MOVE FURTHER INLAND. THESE WINDS ARE LIKELY TO CAUSE ADDITIONAL DAMAGE ALONG THE NORTHERN BREVARD AND SOUTHERN VOLUSIA COASTS. NUMEROUS DOWNED TREES AND POWER LINES ARE LIKELY...IN ADDITION TO DAMAGE TO ROOFS AND SMALL OBJECTS BECOMING AIRBORNE. WINDS OF THESE SPEEDS WILL CHURN UP WAVES WITHIN LOCAL MARINAS WHICH MAY CAUSE BOATS TO BECOME LOOSE FROM THEIR MOORINGS AND DAMAGE TO DOCKS. THESE WINDS WILL ALSO MAKE DRIVING ON LOCAL CAUSEWAYS EXTREMELY DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. RADAR INDICATED RAINFALL RATES IN THIS BAND HAVE BEEN BETWEEN 2 TO 4 INCHES AN HOUR...WHICH WILL AGGRAVATE ONGOING FLOODING PROBLEMS PRIMARILY IN AREAS EAST OF US 1. && ADDITIONAL DETAILS...INCLUDING GRAPHICS ARE AVAILABLE ONLINE AT: HTTP://WWW.SRH.NOAA.GOV/MLB/BLOG.PHP MOSES
Local storm report, Oct 9, 10:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 PM EDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND GST 3 SSE PLAYALINDA BEACH 28.60N 80.60W
10/09/2011 M69.00 MPH BREVARD FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 394 MEASURED A 60 KT/69 MPH
WIND GUST.
0945 PM NON-TSTM WND GST 2 SSE PLAYALINDA BEACH 28.61N 80.61W
10/09/2011 M75.00 MPH BREVARD FL OTHER FEDERAL
USAF 60 FT WIND TOWER NUMBER 393 MEASURED A WIND GUST OF
65 KT/75 MPH.
&&
ARBSpecial weather statement, Oct 9, 10:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1025 PM EDT SUN OCT 9 2011 AMZ550-552-FLZ047-141-147-100400- COASTAL VOLUSIA-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE OUT TO 20 NM-NORTHERN BREVARD-SOUTHERN BREVARD- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20 NM- 1025 PM EDT SUN OCT 9 2011 ...DAMAGING WINDS CONTINUE ALONG THE NORTHERN BREVARD COAST NEAR CAPE CANAVERAL... THE CONVECTION ASSOCIATED WITH THE BAND ALONG THE NORTHERN BREVARD COUNTY COAST HAS DIMINISHED OVER THE PAST HOUR...WITH ONLY OCCASIONAL LIGHTNING STRIKES OCCURRING ALONG THE NORTHERN BREVARD COAST. IN ADDITION...RADAR INDICATED RAINFALL RATES HAVE DROPPED TO 1-2 INCHES AN HOUR IN AN AREA THAT IS EXPECTED TO REMAIN OFFSHORE. THOUGH CONVECTION HAS DIMINISHED...STRONG WINDS WILL CONTINUE ACROSS COASTAL NORTHERN BREVARD AND SOUTHERN VOLUSIA COUNTY INCLUDING OAK HILL AND EDGEWATER. SEVERAL WIND TOWERS AROUND CAPE CANAVERAL HAVE REPORTED GUSTS BETWEEN 60 AND 65 MPH IN THE LAST HALF HOUR...WITH ONE TOWER REPORTING A GUST TO 75 MPH. THESE FREQUENT GUSTS OF 60 TO 70 MPH WILL CONTINUE ACROSS PORT CANAVERAL...THE MERRITT ISLAND WILDLIFE REFUGE...AND KENNEDY SPACE CENTER THROUGH THE NEXT HOUR. AREAS ALONG THE MAINLAND ALONG US 1 FROM ROCKLEDGE NORTHWARDS TO OAK HILL AND EDGEWATER WILL SEE FREQUENT GUSTS UP TO 50 MPH. THESE WINDS ARE LIKELY TO CAUSE ADDITIONAL DAMAGE ALONG THE NORTHERN BREVARD AND SOUTHERN VOLUSIA COASTS. SEVERAL LARGE DOWNED TREES HAVE BEEN REPORTED ACROSS SOUTHERN VOLUSIA COUNTY...WITH ADDITIONAL DOWNED TREES AND POWER LINES LIKELY. THESE WIND SPEEDS WILL ALSO CAUSE DAMAGE TO ROOFS AND SMALL OBJECTS BECOMING AIRBORNE. WINDS OF THESE SPEEDS WILL CHURN UP WAVES WITHIN LOCAL MARINAS WHICH MAY CAUSE BOATS TO BECOME LOOSE FROM THEIR MOORINGS AND DAMAGE TO DOCKS. THESE WINDS WILL ALSO MAKE DRIVING ACROSS LOCAL CAUSEWAYS EXTREMELY DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && ADDITIONAL DETAILS...INCLUDING GRAPHICS ARE AVAILABLE ONLINE AT: HTTP://WWW.SRH.NOAA.GOV/MLB/BLOG.PHP MOSES
Special weather statement, Oct 9, 10:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 PM EDT SUN OCT 9 2011
FLZ044-045-053-144-100330-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1035 PM EDT SUN OCT 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1130 PM EDT.
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
11 MILES NORTHWEST OF PAISLEY TO INTERCESSION CITY...MOVING
SOUTHWEST AT 20 MPH.
THE PRIMARY THREAT WILL BE STRONG WIND GUSTS OF 45 TO 55 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THIS SQUALL MOVES THROUGH.
LAT...LON 2896 8196 2897 8166 2927 8164 2921 8162
2920 8158 2906 8154 2807 8131 2808 8145
2814 8146 2814 8153 2826 8156 2826 8166
2834 8167 2835 8196
TIME...MOT...LOC 0232Z 046DEG 17KT 2911 8166 2827 8153
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:10 PM EDT | Wind Advisory | MLB | Orange, Osceola, Seminole, Volusia | 8 hr |
| Oct 9, 8:34 PM EDT | Storm Warning | MLB | 8 hr | |
| Oct 9, 10:59 PM EDT | Areal Flood Warning | MLB | Brevard, Volusia | 2 hr |
| Oct 10, 12:59 AM EDT | Special Weather Statement | MLB | Volusia | 2 hr |
| Oct 10, 1:56 AM EDT | Special Weather Statement | MLB | Volusia | 109 min |
| Oct 10, 2:01 AM EDT | River Flood Warning | MLB | Seminole | 8 days |
| Oct 10, 2:33 AM EDT | River Flood Warning | MLB | Osceola | 15 hr |
| Oct 10, 2:55 PM EDT | Small Craft Advisory for Hazardous Seas | MLB | 20 hr | |
| Oct 10, 6:00 PM EDT | River Flood Warning | MLB | Osceola | 19 hr |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.